Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 15, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 7, 2020, 1:57 AM MDT for 9 counties in Idaho. It took effect at Jun 7, 2020, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2020, 1:57 AM MDT (07:57 UTC)
- In effect from
- Jun 7, 2020, 9:00 AM MDT
- Expired
- Jun 7, 2020, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 60 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.0 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WWUS75 KPIH 070757 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 157 AM MDT Sun Jun 7 2020 IDZ052>054-067-080000- /O.NEW.KPIH.WI.Y.0015.200607T1500Z-200608T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Beaverhead - Lemhi Highlands- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Dubois, Spencer, Edie School, and Small 157 AM MDT Sun Jun 7 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The Snake River Plain, Arco Desert and along I-15 from Pocatello to the Montana border. * WHEN...From 9 AM this morning to 6 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Boaters of small craft on American Falls Reservoir may experience rough chop. PRECAUTIONARY/PREPAREDNESS ACTIONS...Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
416 WWUS75 KPIH 072343 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 543 PM MDT Sun Jun 7 2020 IDZ052>054-067-080300- /O.EXT.KPIH.WI.Y.0015.000000T0000Z-200608T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Beaverhead - Lemhi Highlands- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Dubois, Spencer, Edie School, and Small 543 PM MDT Sun Jun 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The Snake River Plain, Arco Desert and along I-15 from Pocatello to the Montana border. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Boaters of small craft on American Falls Reservoir may experience rough chop. PRECAUTIONARY/PREPAREDNESS ACTIONS...Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
470 WWUS75 KPIH 080248 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 848 PM MDT Sun Jun 7 2020 IDZ052>054-067-080400- /O.EXP.KPIH.WI.Y.0015.000000T0000Z-200608T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Beaverhead - Lemhi Highlands- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Dubois, Spencer, Edie School, and Small 848 PM MDT Sun Jun 7 2020 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have begun to subside below wind advisory levels across much of the area and the advisory will be allowed to expire at 9 PM. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 6, 1:22 PM MDT, 12 hours 35 minutes earlier.
Area forecast discussion, Jun 6, 1:22 PM MDT, 12 hours 35 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 122 PM MDT Sat Jun 6 2020 .SHORT TERM...Tonight through Monday night. A low pressure system will move off the coast of Washington/Oregon will move onshore tonight, through central Idaho on Sunday and into Montana by Monday. An associated cold front will bring much below normal temperatures to the region. But ahead of that front we will see strong thunderstorms this evening capable of producing small hail and possibly damaging winds. Outside of the thunderstorms, breezy conditions exist and a lake wind advisory remains in effect. Snow levels will fall to around 8000 feet tonight and continue to fall during the day on Sunday to around 6000 feet. The high country could see a few inches of snow from this system and some of our higher communities above 5500 feet could see some light accumulations as well Sunday night into Monday as the storm departs the region. In terms of rainfall, our valleys will see an additional 0.25 to 0.50 inch while the high country could see up to an inch of snow-water equivalent. Breezy conditions are likely to persist into Monday with wind advisories possible for portions of the Snake Plain. 13 .LONG TERM...Tuesday through Saturday. Ridging over the area will be weak to start off. Some shortwave energy will make its way through the ridge Tuesday afternoon, leaving us with a chance of showers in the Central Mountains. Ridging is still fairly weak on Wednesday with thunder possible in the afternoon over the Island Park area. The upper level pattern will amplify late in the week as an upstream trough deepens in the East Pacific. The deepening southerly flow will bring warmer temperatures, and things should stay fairly dry until the upper trough begins to swing through the Great Basin Friday and Saturday. Cold overnight lows may lead to some frost/freeze potential Tuesday morning, and a little less widespread Wednesday morning. Hinsberger && .AVIATION...Isolated afternoon and evening thunder is possible as a shortwave trough lifts north across the area today. Mitigating factors early on is the extensive cloud coverage over southeast Idaho, but some clearing is noted in northern Utah. NAM and other hi- res models show a cold front pushing through early morning. Seeing a good potential for strong winds to continue through the night. Should see prevailing VFR conditions today, with a potential for MVFR conditions in the morning behind the cold front. Hinsberger && .HYDROLOGY...Flood warnings and flood watches continue for the Teton River and for the Henrys Fork near Rexburg. Forecasts continue to support minor flood stage being reached on Sunday. The Teton near St. Anthony will flirt with flood stage Sunday night into Monday. Meanwhile, minor flood stage could be reached at Henrys Fork near Rexburg by Tuesday morning. Much of the forecast is dependent on how fast the transition from rain to snow occurs across the headwaters. We are reasonably confident that the higher flows forecast earlier in the week will not occur, but we could see flows somewhat lower than current forecast. 13 && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 8 PM MDT this evening for IDZ054. &&
In the hours before
Local storm report, Jun 6, 8:41 PM MDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
841 PM MDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG ASHTON 44.07N 111.45W
06/06/2020 FREMONT ID EMERGENCY MNGR
FREMONT COUNTY EMERGENCY MANAGER REPORTED NUMEROUS TREES
DOWN ACROSS THE COUNTY ESPECIALLY IN AND AROUND ASHTON.
NEARBY MESONET OBS SHOWED GUSTS IN THE 50-55 MPH RANGE.
&&
MCKAUGHANLocal storm report, Jun 7, 12:53 AM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
1253 AM MDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 1 S DUBOIS 44.16N 112.23W
06/06/2020 M63 MPH CLARK ID MESONET
MESONET STATION ITDE3 D6 - CAMAS.
0635 PM TSTM WND GST 9 SSW MUD LAKE 43.72N 112.53W
06/06/2020 M63 MPH JEFFERSON ID MESONET
MESONET STATION ROV ROVER.
0710 PM TSTM WND GST 1 WNW CAMAS 44.01N 112.24W
06/06/2020 M58 MPH JEFFERSON ID MESONET
MESONET STATION HAM HAMER.
0655 PM TSTM WND GST 1 NE TERRETON 43.84N 112.42W
06/06/2020 M58 MPH JEFFERSON ID MESONET
MESONET STATION TER TERRETON.
0645 PM TSTM WND GST 2 ENE CHESTER 44.01N 111.54W
06/06/2020 M58 MPH FREMONT ID MESONET
MESONET STATION ITDC5 D6 - FALL RIVER.
0630 PM TSTM WND GST 16 W OSGOOD 43.55N 112.42W
06/06/2020 M58 MPH BONNEVILLE ID MESONET
MESONET STATION 8419 D6 - KETTLE BUTTE.
0645 PM TSTM WND GST THORNTON 43.76N 111.85W
06/06/2020 M57 MPH MADISON ID MESONET
MESONET STATION 8472 D6 - THORNTON.
0645 PM TSTM WND GST 1 WSW POPLAR 43.61N 111.71W
06/06/2020 M56 MPH BONNEVILLE ID MESONET
MESONET STATION 3300 D6 - RIRIE.
0700 PM TSTM WND GST 1 N ROBERTS 43.74N 112.13W
06/06/2020 M54 MPH JEFFERSON ID MESONET
MESONET STATION ROB ROBERTS.
&&The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:22 PM MDT | Special Weather Statement | PIH | Clark | 38 min |
| Jun 7, 2:35 AM MDT | Winter Weather Advisory | PIH | Blaine, Bonneville, Butte, Clark, Custer, Fremont and 2 more | 33 hr |
| Jun 7, 4:55 AM MDT | Special Weather Statement | PIH | Lincoln | 65 min |
| Jun 7, 9:12 AM MDT | Special Weather Statement | PIH | Bear Lake | 48 min |
| Jun 7, 9:21 AM MDT | River Flood Advisory | PIH | Fremont, Madison | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.